Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Rationally isotropic quadratic spaces are locally isotropic. III

Authors: I. Panin and K. Pimenov
Original publication: Algebra i Analiz, tom 27 (2015), nomer 6.
Journal: St. Petersburg Math. J. 27 (2016), 1029-1034
MSC (2010): Primary 13H05
Published electronically: September 30, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a regular semilocal domain containing a field such that all the residue fields are infinite. Let $ K$ be the fraction field of $ R$. Let $ (R^n,q\colon R^n \to R)$ be a quadratic space over $ R$ such that the quadric $ \{q=0\}$ is smooth over $ R$. If the quadratic space $ (R^n,q\colon R^n \to R)$ over $ R$ is isotropic over $ K$, then there is a unimodular vector $ v \in R^n$ such that $ q(v)=0$. If $ \mathrm {char}(R)=2$, then in the case of even $ n$ the assumption on $ q$ is equivalent to the fact that $ q$ is a nonsingular quadratic space and in the case of odd $ n > 2$ this assumption on $ q$ is equivalent to the fact that $ q$ is a semiregular quadratic space.

References [Enhancements On Off] (What's this?)

  • [EKM] R. Elman, N. Karpenko, and A. Merkurjev, The algebraic and geometric theory of quadratic forms, Amer. Math. Soc. Colloquium Publ., vol. 56, Amer. Math. Soc., Providence, RI, 2008. MR 2427530
  • [Kn] M. A. Knus, Quadratic and hermitian forms over rings, Grundlehren Math. Wiss., Bd. 294, Springer-Verlag, Berlin, 1991. MR 1096299
  • [OP] M. Ojanguren and I. A. Panin, A purity theorem for the Witt group, Ann. Sci. Ecole Norm. Sup. (4) 32 (1999), no. 1, 71-86. MR 1670591
  • [PR] I. A. Panin and U. Rehmann, A variant of a theorem by Springer, Algebra i Analiz 19 (2007), no. 6, 117-125; English transl., St. Petersburg Math. J. 19 (2008), no. 6, 953-959; MR 2411641
  • [Pa] I. A. Panin, Rationally isotropic quadratic spaces are locally isotropic, Invent. Math. 176 (2009), no. 2, 397-403. MR 2495767
  • [PaP] I. A. Panin and K. I. Pimenov, Rationally isotropic quadratic spaces are locally isotropic. II, Doc. Math. 2010, Extra Vol.: Andrei A. Suslin's sixtieth birthday, 515-523. MR 2804263
  • [PSV] I. A. Panin, A. K. Stavrova and N. A. Vavilov, On Grothendieck-Serre's conjecture concerning principal $ G$-bundles over reductive group schemes. I, Compos. Math. 151 (2015), no. 3, 535-567. MR 3320571

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 13H05

Retrieve articles in all journals with MSC (2010): 13H05

Additional Information

I. Panin
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, 191023 St. Petersburg, Russia

K. Pimenov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ pr. 28, Petergof, 198504 St. Petersburg, Russia

Keywords: Quadratic form, regular local ring, isotropic vector, Grothendieck--Serre conjecture
Received by editor(s): June 15, 2015
Published electronically: September 30, 2016
Additional Notes: Theorem 3 was proved with the support of the Russian Science Foundation (grant no. 14-11-00456). The research of the second author was partially supported by RFBR grant 12-01-33057 “Motivic homotopic cohomology theories on algebraic varieties” and by RFBR grant 13-01-00429 “Cohomological, classical, and motivic approach to algebraic numbers and algebraic varieties”
Dedicated: Dedicated to Professor S. V. Vostokov with great respect
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society